Vol. 2, No. 1, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Uniqueness of ground states for pseudorelativistic Hartree equations

Enno Lenzmann

Vol. 2 (2009), No. 1, 1–27
Abstract

We prove uniqueness of ground states Q H12(3) for the pseudorelativistic Hartree equation,

Δ + m2Q ( x1 Q2)Q = μQ,

in the regime of Q with sufficiently small L2-mass. This result shows that a uniqueness conjecture by Lieb and Yau [1987] holds true at least for N =|Q|2 1 except for at most countably many N.

Our proof combines variational arguments with a nonrelativistic limit, leading to a certain Hartree-type equation (also known as the Choquard–Pekard or Schrödinger–Newton equation). Uniqueness of ground states for this limiting Hartree equation is well-known. Here, as a key ingredient, we prove the so-called nondegeneracy of its linearization. This nondegeneracy result is also of independent interest, for it proves a key spectral assumption in a series of papers on effective solitary wave motion and classical limits for nonrelativistic Hartree equations.

Keywords
pseudorelativistic Hartree equation, ground state, uniqueness, boson stars
Mathematical Subject Classification 2000
Primary: 35Q55
Milestones
Received: 25 January 2008
Revised: 17 September 2008
Accepted: 11 January 2009
Published: 1 February 2009
Authors
Enno Lenzmann
Massachusetts Institute of Technology
Department of Mathematics
Room 2-230
Cambridge, MA 02139
United States